Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 11, 2020, 7:09 AM CST for 6 counties in Tennessee. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 7:09 AM CST (13:09 UTC)
- Expired
- Jan 11, 2020, 7:45 AM CST
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Ft Campbell radar (KHPX), 134 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 7:18 AM CST | TSTM WND DMG | 9 Sse New Johnsonville, TN | TREE REPORTED DOWN ON ROBERTS CREEK ROAD |
| Jan 11, 7:25 AM CST | TSTM WND DMG | 2 Ssw Linden, TN | OUTBUILDING AT PERRY COUNTY SHERIFF OFFICE WAS HEAVILY DAMAGED |
| Jan 11, 7:30 AM CST | TSTM WND DMG | 2 Sw Linden, TN | TREE DOWN ON MARSH CREEK RD. SCATTERED TREE DAMAGE THROUGHOUT THE COUNTY. |
| Jan 11, 7:30 AM CST | TSTM WND DMG | Linden, TN | WINDOW BLOWN OUT AT DOLLAR GENERAL. SEVERAL OTHER BUSINESSES SUFFERED SIGN...ROOF...AND EXTERIOR DAMAGE. |
| Jan 11, 7:45 AM CST | TSTM WND DMG | 8 Wsw Centerville, TN | SCATTERED TREE DAMAGE ACROSS THE COUNTY |
| Jan 11, 7:52 AM CST | TSTM WND DMG | 6 Sse Tennessee City, TN | OUTBUILDING DESTROYED ON HWY 48 S AT GRINDSTONE HOLLOW ROAD. WELL HOUSE CRUSHED BY FALLEN TREE ON MOORE HOLLOW RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 6:57 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 633 m²/s²
- 0-3 km storm-relative helicity
- 864 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WUUS54 KOHX 111309
SVROHX
TNC043-081-085-101-135-181-111345-
/O.NEW.KOHX.SV.W.0002.200111T1309Z-200111T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
709 AM CST Sat Jan 11 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Lewis County in Middle Tennessee...
Northern Wayne County in Middle Tennessee...
Southwestern Dickson County in Middle Tennessee...
Perry County in Middle Tennessee...
Humphreys County in Middle Tennessee...
Western Hickman County in Middle Tennessee...
* Until 745 AM CST.
* At 709 AM CST, severe thunderstorms were located along a line
extending from near Camden to 7 miles northeast of Parsons to near
Savannah, moving northeast at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Waverly, Hohenwald, Centerville, Waynesboro, Linden, New
Johnsonville, McEwen, Hurricane Mills, Clifton, Lobelville,
Kimmins, Flatwoods, I-40 Near The Tennessee River, Bucksnort,
Mousetail Landing State Park, Pinewood, Pleasantville and Nunnelly.
This includes Interstate 40 between mile markers 136 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3545 8804 3548 8799 3553 8798 3563 8803
3566 8802 3572 8804 3577 8798 3594 8793
3595 8801 3603 8800 3607 8797 3618 8752
3598 8743 3544 8747 3520 8798 3529 8798
3530 8802 3539 8802 3541 8797
TIME...MOT...LOC 1309Z 233DEG 37KT 3601 8814 3570 8800 3517 8824
HAIL...<.75IN
WIND...70MPH
$$
101 follow-up statement
150
WWUS54 KOHX 111332
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
732 AM CST Sat Jan 11 2020
TNC043-081-085-101-135-181-111345-
/O.CON.KOHX.SV.W.0002.000000T0000Z-200111T1345Z/
Lewis TN-Wayne TN-Dickson TN-Perry TN-Humphreys TN-Hickman TN-
732 AM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CST
FOR WESTERN LEWIS...NORTHERN WAYNE...SOUTHWESTERN DICKSON...PERRY...
HUMPHREYS AND WESTERN HICKMAN COUNTIES...
At 731 AM CST, severe thunderstorms were located along a line
extending from near Waverly to 9 miles south of Hurricane Mills to 10
miles northeast of Olive Hill, moving northeast at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Waverly, Hohenwald, Centerville, Linden, New Johnsonville, McEwen,
Hurricane Mills, Clifton, Lobelville, Kimmins, Flatwoods, I-40 Near
The Tennessee River, Bucksnort, Pinewood, Pleasantville and Nunnelly.
This includes Interstate 40 between mile markers 136 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3545 8804 3548 8799 3553 8798 3565 8798
3572 8795 3577 8798 3594 8793 3595 8801
3603 8800 3607 8797 3618 8752 3598 8743
3544 8747 3536 8802 3539 8802 3541 8797
TIME...MOT...LOC 1331Z 232DEG 37KT 3609 8786 3583 8779 3541 8796
HAIL...<.75IN
WIND...70MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:26 AM CST, 43 minutes earlier.
Area forecast discussion, Jan 11, 6:26 AM CST, 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 626 AM CST Sat Jan 11 2020 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Updated suite of forecast products to remove early this morning wording from zone forecast product. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be in good shape. && .AVIATION... 12Z TAF DISCUSSION. A strong line of thunderstorms will be moving through middle TN today. Tried to time the onset as best I could. Expect it to be around CKV around 12-13Z BNA/MQY around 17-18Z and CSV around 20-21Z. Even before and after the line very strong gusty winds to 25-35kts are expected today. This will mean more LLWS potential. Expect CIGs to be MVFR today and IFR/LIFR especially in the heavier rain. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........12
Hazardous weather outlook, Jan 11, 5:23 AM CST, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 523 AM CST Sat Jan 11 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-121100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 523 AM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A wind advisory will continue to be in effect for all of Middle Tennessee through the afternoon hours today. Gust to around 45 mph will be possible. Some strong to a few severe thunderstorms will be possible this morning through the afternoon hours. Main concerns will be strong to damaging winds and possibly isolated tornadoes mainly south of I-40. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 51 min |
| Jan 11, 7:29 AM CST | Tornado Warning | OHX | Humphreys | 15 min |
| Jan 11, 7:37 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Jan 11, 7:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 50 min |
| Jan 11, 7:42 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Lewis, Perry and 2 more | 48 min |
| Jan 11, 8:06 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 39 min |
| Jan 11, 8:25 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 22 min |
| Jan 11, 8:42 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 33 min |
| Jan 11, 8:53 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Williamson | 37 min |
| Jan 11, 9:07 AM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jan 11, 9:11 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury, Williamson | 34 min |
| Jan 11, 9:22 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 38 min |
| Jan 11, 9:29 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 31 min |
| Jan 11, 9:43 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury, Rutherford, Williamson | 32 min |
| Jan 11, 9:55 AM CST | Special Weather Statement | OHX | Macon | 35 min |
| Jan 11, 10:08 AM CST | Special Weather Statement | OHX | Trousdale | 37 min |
| Jan 11, 10:15 AM CST | Special Weather Statement | OHX | Wilson | 30 min |
| Jan 11, 10:20 AM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 25 min |
| Jan 11, 10:38 AM CST | Special Weather Statement | OHX | Jackson, Smith | 37 min |
| Jan 11, 10:43 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 32 min |
| Jan 11, 10:47 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 28 min |
| Jan 11, 11:11 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 34 min |
| Jan 11, 11:35 AM CST | Special Weather Statement | OHX | Pickett | 25 min |
| Jan 11, 12:02 PM CST | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more | 5 hr |
| Jan 11, 1:05 PM CST | Special Weather Statement | OHX | DeKalb | 25 min |
| Jan 11, 1:11 PM CST | Special Weather Statement | OHX | DeKalb | 34 min |
| Jan 11, 2:02 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 28 min |
| Jan 11, 2:10 PM CST | Special Weather Statement | OHX | Fentress, Pickett | 50 min |
| Jan 11, 3:16 PM CST | Special Weather Statement | OHX | Cumberland | 29 min |
| Jan 11, 3:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 18 min |
| Jan 11, 4:09 PM CST | River Flood Advisory | OHX | Lawrence | 9 hr |
| Jan 11, 4:21 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Jan 11, 4:32 PM CST | River Flood Advisory | OHX | Giles | 35 hr |
| Jan 11, 4:37 PM CST | River Flood Advisory | OHX | Hickman | 12 hr |
| Jan 11, 4:40 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Jan 11, 4:43 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 27 hr |
| Jan 11, 5:19 PM CST | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 41 min |
| Jan 11, 5:36 PM CST | Special Weather Statement | OHX | Williamson, Wilson | 39 min |
| Jan 11, 5:43 PM CST | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.